Is this a side effect?
Mar 30, 2003
Please answer asap, I am 45 married and strait (male) I have been on meds for two years since april of 2001 , I am on same meds they are zerit, epivir and sustiva at bed time I am experiencing a bruised sensation type feeling when I touch lightly with a small amount of pressure with finger tips especially around the torso area (sides)or when I scratch and then press lightly with finger tips in area where scratched it feels bruised for up to a minute or so ,...is this somthing related to the meds it's been going on for about six months, thanks for your time ,Jerry
Response from Dr. Cohen
So - the bruised sensation you describe is likely an early description of "neuropathy" -- this term is just Latin for sick nerves, and means any uncomfortable sensation in the nerves. And some on the antivirals will have neuropathy - which might be described as you have - a feeling of sensitivity in the skin. It is unusual to have it start in the torso which I think is what you've described - and so I'd start with a visit to someone who might see what this is - as neuropathy is very very rarely going to start in the chest/torso/back area. When we do see neuropathy - particularly for those who have it while on the medications - it is more likely to start as a sensitivity in the fingertips and/or the toes. And then continue up/in from there. And you only mention the torso. And for 6 months. So I cannot be sure what this is that you describe. If it is neuropathy-- the drug you are taking that is most linked to this is Zerit / d4T / Stavudine. And the easiet treatment is to exchange another med for this one - and since you sound early on in your antiviral combos - there are many options to use at this point. For example you might try Tenofovir next - this pill - also called viread - has no neuropathy and works as well - based on some recent studies. And is easy to use - just one pill, once a day.
There are neurologists who specialize in nerve pain -- if your HIV doctor cannot be sure why your skin is sensitive, a consultation might be of some help here. If that is not an option, a medication change is something that we can and often do safely try - just to see if the meds are involved.
Hope that helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Giving A Bj Worried I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Red Eyes After Sucking Penis Worried I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Can You Get Std If You And Your Partner Are Virgin And Have Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.